According to my research (which I did some years ago) taking HRT for menopausal symptoms and also Thyroxine for underactive thyroid, is a real NO NO! Research from a excellent source, probably a USA university, said that if you take HRT for a number of years (usually 5 is the recommended maximum) to help through the menopause, when you come off the HRT your bone thinning will double because of the combined long term effect. I no longer have the reference for this research but can say from personal experience that it is highly likely to be true. I stayed on HRT for 10 years having already been on it for 6 years, because I was afraid to come off it having read this research. I have now been off it for around 18 months and recently had a bone scan. My bones are now extremely thin and verging on osteoporosis whereas a scan 5 years ago showed them to be slightly better than average for my age. I am 63, just about to retire and this has been a real bombshell. Although I am of slight build (a risk factor for osteoporosis) I eat an excellent calcium rich diet, my vit D levels (which is essential for calcium absorption) are normal and I am/have always been very active. I powerwalk a young dog on two fast walks a day of 1 hour each (high impact activity is recommended for bone density) plus train with him and I am on my feet for probably half of the day at least. My doctor has prescibed me high doses of calcium and vit D (I am already getting plenty naturally) and in two weeks will be prescibing me a drug for osteoporosis. So no matter how much you want the supposed benefits of HRT, if you are taking thyroxine (I was on 125-150 a day during that period of my life, now down to 100-125) PLEASE DON'T. Its not worth it the risk!
Content on HealthUnlocked does not replace the relationship between you and doctors or other healthcare professionals nor the advice you receive from them.